Liver Function really high

Hello all,

Has anybody had problems with their LFT? The reading for this test should be between 22 and 40 and I have just spent a week in hospital because the level reached 1650 . There is no liver damage and no infection.

Anyone experience this please? I am diagnosed a few months now with APS and take Clexane injections and aspirin. I have had Cyclophosphomde but this was stopped after July's treatment due to LFT lever at 600. Level is on it's way down slowly but this has really stopped me in my tracks. I cannot eat as feel nausea all the time.

Any help appreciated please.

13 Replies

oldestnewest
  • Hi there

    Yup, immediately befoer nad then after giving birth I was diagnoswed with aall sorts of liver weirdnes; for someon who's nigh on teetotal (can't stadn alcohol) this was weird but apparntly pregnancy hormones play bonkers with APS; luckily for me it all settled adn since then not a sniff, sory if this doesn't relly help.

  • Yes, hospitalised with suspected appendicitis but all tests negative. Then after four days LFT's became massively abnormal, especially ALT's & GGT's- one was 16 times higher than normal and the other was 12 times normal. Slowly went back into normal range over then next six weeks and so far (two years later) no recurrence. Consultant who diagnosed APS a few months ago now suspects it was caused by the condition. Nausea, stomach pain, feeling full very quickly when eating, but especially drinking, all continued for many more months. Liver team didn't have a clue what had happened.

  • Thank you for your replies. May I ask squeezer, were you on any medication at the time please? I have been on steroids and Cyclophosphomide and the hospital suspected it may be one of those.

    Thank you again

    D x

  • Oh sorry forgot to mention, liver team declined to see me in the hospital saying "no leave it to rheumatology". Charming!!

  • I have high LFT & ALT was told by Consultant that it happens in Hughes patients sometimes.

    Also Heparin affects the liver and can cause raised levels. I have been on Heparin for 3 years.

    Steroids also affect the liver.

    I like more than one or two glasses of wine as well.

    Figure my quality of life is so rubbish anyway that I don't care.

    If it is any help though my Consultant told me, when discussing my ALT results, 'let me put it this way this is not what is going to kill you'!

    That's alright then!

    Hope you feel better soon.

    x Sue

  • The most common cause of elevated LFTs is medications, MANY can cause that, including clexane. Only way to know if one or more of your medications caused it is to stop the most likely one impossible and follow the values. You sould also have been tested for hepatitis a, b, and c

  • I had something very similar about 5 years ago one they had ruled out cancer and Hep A B and C they just said virus and it would sort its self out

  • Yes and there is such a thing as drug induced hepatitis. Mary F x

  • Thank you all for your comments, they are all very valuable. I am seeing Rheumatologist tomorrow as he has been on holiday throughout this episode. I will let you know what he says.

    Thank you all

  • Hi

    My ALT was raised before I was diagnosed with APS and I had two episodes of non-viral hepatitis. My ALT returned to normal almost as soon as I was put on Warfarin and stayed normal for 10 years.

    I am now on Fragmin and off Warfarin and my ALT is a bit high again but I understand that Fragmin (Heparin) can cause this.

    Best wishes.

    Dave

  • I was under the impression that the liver flushes most of the drugs out of one's system. It is the first indicator if a drug is not flushing, is building up or "something is fishy" time to take a closer look at the dosage and mixture of drugs. Medications alone gave me diabetes and when I was weaned from most of the over 30 meds, the diabetes also disappeared and my liver function returned to normal. One patient's story.

  • This is an interesting topic my daughter who is 22 is currently off sick from work and home with me due to high ALT's describing the same symptoms plus fever and collapse she did come back positive to glandular fever tho. However GP is checking for other causes including hughes because she has been so poorly with the liver issues and not complaining of typical GF symptoms. She is still awaiting test results and gastro enterologist review. Her last ALT's was 185 so they are slowly coming down & she is improving. She tho had been treated by her gp in chichester for kidney infections so had received several antibiotics the second course she could hardly keep down as was then having vomiting and abd pains her liver was inflammed the abdo pains were mistaken for kidney pains because she has a history of a scarred left kidney yet pain on right so my GP investigated further thank goodness. Seeing GP monday for further update.

    kathy xx

  • Kathy, I really hope you get somewhere but keep pushing for the answers, it took me a long time to be diagnosed with APS.

    I have now seen consultant and thinks the Hepatitis may be attributable to a small clot in one of the hepatice veins to the liver. Hope that makes sense. I am now waiting for a date to begin a course of Rituximab in the sincere hope that they can finally re-set my immune system and at least slow the episodes down as currently they are approximately every three months.

    Visited my GP today and she said the symptoms of the hepatitis can last for weeks. I will return to work on Monday as I do not have a very understanding employer.

    Thank you all for your comments.

You may also like...